Texas, 2007High Wind in Texas, December 25, 2007
December 25, 2007 · NWS MAF · 1 event in 1 county or zone
A well organized upper level storm moving across the Four-Corners region of the southwest United States, led to high winds across portions of the Guadalupe Mountains in southwest Texas.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A well organized upper level storm moving across the Four-Corners region of the southwest United States, led to high winds across portions of the Guadalupe Mountains in southwest Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 25, 4:34 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 25, 4:34 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CST TUE DEC 25 2007
.AVIATION...
NICE WEATHER IS EXPECTED THROUGH TODAY WITH PLENTY OF SUN AND
LIGHT TO MODEST SOUTH TO SOUTHWESTERLY WINDS FOR MOST TAF SITES.
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEASTERN NEW
MEXICO AND WEST TEXAS TONIGHT INCREASING MID AND HIGH LEVEL CLOUDS
THIS EVENING. SNOW SHOWERS ASSOCIATED WITH THIS SYSTEM ARE
EXPECTED TO REMAIN PRIMARILY TO THE NORTH AND EAST OF ALL TAF
SITES WITH KHOB HAVING THE BEST CHANCE AT SEEING SOME LIGHT
SNOWFALL. HOWEVER SNOW CHANCES ARE NOT HIGH ENOUGH TO WARRANT
MENTIONING IN THE TAFS AT THIS POINT. A COLD FRONT WILL MOVE
THROUGH THE AREA EARLY WED MORNING WHICH IS EXPECTED TO BRING LOW
CIGS TO THE TAF SITES EAST OF THE PECOS RIVER. MVFR CIGS ARE
POSSIBLE AT CNM AND PEQ BUT WILL NOT QUITE PUT IN THE TAFS NOW DUE
TO UNCERTAINTY AND THE FACT THAT IT IS AT THE END OF THE TAF PERIOD.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 453 AM CST TUE DEC 25 2007/
DISCUSSION...
PER NORAD GUIDANCE...SANTA IS DONE FOR CHRISTMAS 2007...AND JUST
IN TIME FOR THE NEXT UPPER LEVEL DISTURBANCE TO ROLL INTO THE
WESTERN CONUS AND HEAD FOR OUR AREA. CONTINUE TO EXPECT SEVERAL
UPPER LEVEL WAVES TO AFFECT THE FORECAST AREA THROUGH EARLY NEXT
WEEK. TIMING APPEARS TO BE ROUGHLY EVERY TWO DAYS...BUT THAT COULD
END UP VARYING A BIT. IMMEDIATE FOCUS WILL BE ON AN UPPER LEVEL
TROUGH CURRENTLY LOCATED NEAR NORTHERN CALI/NEVADA AREA. THIS
TROUGH IS EXPECTED TO DROP SOUTH AND BEGIN TO MOVE EAST THROUGH
THE NEXT 24 HOURS. MODELS CONTINUE TO TAKE THIS UPPER LEVEL
FEATURE JUST TO THE NORTH OF THE MAF CWFA. SENSIBLE WEATHER WILL
GREATLY DEPEND ON WHERE THIS FEATURE ENDS UP GOING. 06Z MODEL RUNS
ARE TAKING IT A LITTLE FARTHER SOUTH...AND INDICATING SOME WRAP
AROUND MOISTURE THAT COULD RESULT IN POPS ACROSS THE NORTHERN TIER
OF TX COUNTIES AS WELL AS ACROSS NORTHERN PORTIONS OF LEA AND EDDY
COUNTIES IN NM OVERNIGHT TONIGHT. THAT SAID...NOT ENTIRELY
CONVINCED ENOUGH MOISTURE WILL BE AVAILABLE ON EITHER SIDE OF THIS
LOW TO PULL ENOUGH INTO THE COLUMN TO GENERATE ANYTHING THAT WILL
REACH THE GROUND. IN ADDITION...BUFKIT SOUNDINGS FURTHER CONFIRM
SUSPICION THAT MOISTURE IS VERY LIMITED...ESPECIALLY IN THE SNOW
GROWTH REGION. DID UP POPS SLIGHTLY WITH A QUICK TAPER FROM NORTH
TO SOUTH TO INDICATE THE POSSIBILITY OF ANY PRECIP THAT COULD GET
SQUEEZED OUT. IF THIS SCENARIO WERE TO OCCUR...EXPECT PRECIP TO
FALL IN THE FORM OF SNOW...BUT NO ACCUMULATIONS ARE EXPECTED...AND
FEEL FLURRIES WOULD BE MOST LIKELY. DAY SHIFTS WILL NEED TO
MONITOR THE PROGRESS OF UPPER LOW TO SEE IF THESE GRIDS NEED TO BE
QUICKLY ADJUSTED FOR BETTER REPRESENTATION.
IN ADDITION...THE UPPER LEVEL LOW IS EXPECTED TO GENERATE
INCREASED WINDS ACROSS THE MOUNTAINS TODAY. RIGHT NOW...
CONDITIONS LOOK MARGINAL FOR HIGH WIND WARNINGS ACROSS THE
GUADALUPE MOUNTAINS AND FEEL SITUATION CAN BE HANDLED WITH SHORT
TERM FORECASTS RATHER THAN WARNING ISSUANCE. EXPECT SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40MPH THIS AFTERNOON
BEFORE TAPERING BACK OFF TONIGHT AS A COLD FRONT MOVES THROUGH THE
AREA AND VEERS WINDS AROUND TO THE NORTHWEST. EXPECT THE COLD
FRONT TO MOVE THROUGH THE FORECAST AREA AFTER MIDNIGHT. AS THE
COLD FRONT NEARS THE AREA...EXPECT TO SEE WINDS ACROSS THE REST OF
THE AREA INCREASE AS WELL. WINDS OF 10 TO 20 MPH ARE EXPECTED
ACROSS MUCH OF THE AREA TODAY WITH HIGHER GUSTS POSSIBLE.
THEN THE NEXT CONCERN WILL BE HIGH WINDS AND FIRE DANGER ON
THURSDAY AS THE NEXT SYSTEM PREPARES TO MOVE THROUGH THE AREA.
AGAIN EXPECT WESTERLY WINDS TO PICK UP ACROSS THE NORTHERN TWO
THIRDS OF THE FORECAST AREA AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES TO THE NORTH OF THE AREA. THIS ROUND WILL HAVE EVEN LESS
MOISTURE TO WORK WITH...BUT WILL PACK A GREATER WIND PUNCH ACROSS
THE MOUNTAINS. 25/00Z MET GUIDANCE JAMS 66KT SUSTAINED WINDS
ACROSS THE GUADALUPE MOUNTAINS BY 27/18Z. DIDN/T GO QUITE THIS
HIGH...BUT STILL THINK HIGH WINDS WILL DEFINITELY BE A PROBLEM IN
THE MOUNTAINS ON THURSDAY. WILL NEED TO MONITOR RH VALUES ACROSS
THE AREA...AS THEY COULD NEAR THE 15 PERCENT MARK...LEADING TO
FIRE WEATHER CONCERNS WITH THE WINDS AND DRIER CONDITIONS. RIGHT
NOW...HAVE AFTERNOON TEMPS NEAR NORMAL...SO THIS COULD ACT TO KEEP
THE RH VALUES HIGHER. WILL LIKELY NEED WIND WATCH/WARNING FOR
THURSDAY...AND MAY NEED ADDITIONAL FIRE WEATHER PRODUCTS AS WELL.
THANKS TO LUB FOR COORDINATION ON POPS TONIGHT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10
Hazardous weather outlook, Dec 25, 4:52 AM MST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 AM CST TUE DEC 25 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
552 AM CST TUE DEC 25 2007 /452 AM MST TUE DEC 25 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. WESTERLY WINDS OF
30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ON WEDNESDAY
THROUGH THE GUADALUPE MOUNTAINS. ON THURSDAY WINDS WILL INCREASE
TO 35 TO 45 MPH GUSTING TO AROUND 60 MPH IN THE DAVIS AND GUADALUPE
MOUNTAINS. THESE STRONG WINDS WILL SPREAD INTO THE SOUTHEAST NEW
MEXICO PLAINS AND THE PERMIAN BASIN WHERE WIND SPEEDS OF 25 TO 30
MPH GUSTING TO 40 MPH CAN BE EXPECTED.
VERY DRY AIR WILL BE USHERED INTO THE AREA ON THURSDAY...
ESPECIALLY OVER THE TRANS PECOS REGIONS. WIND SPEEDS IN EXCESS OF
20 MPH AND RELATIVE HUMIDITIES OF 15 PERCENT OR LESS WILL COMBINE
TO INCREASE FIRE WEATHER CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- December 25, 7:00 AM MST to 3:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
The ASOS at Guadalupe Pass reported a peak gust of 60 mph during the early afternoon on Christmas Day.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, December 25, 20071 death · 8 events
- Avalanche in Utah, December 25, 20071 death · 1 event
- High Wind in California, December 25, 2007$50,000 · 74 kt wind · 2 events
- Winter Weather in South Dakota, December 25, 200715 events
- High Surf in Hawaii, December 25 to 31, 20078 events
- Winter Weather in Iowa, December 25, 20076 events
- Heavy Snow in Oregon, December 25 to 26, 20076 events
- Winter Storm and Winter Weather in Colorado, December 25, 20075 events
- Heavy Snow in Oregon, December 25 to 27, 20074 events
- Winter Storm in New Mexico, December 25 to 26, 20074 events
- Winter Weather in Michigan, December 25 to 26, 20073 events
- Heavy Snow in Washington, December 25 to 26, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72749.